Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 29, 2014, 4:52 AM MDT for Park County, Colorado. It took effect at Oct 29, 2014, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2014, 4:52 AM MDT (10:52 UTC)
- In effect from
- Oct 29, 2014, 12:00 PM MDT
- Expired
- Oct 29, 2014, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2904 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS85 KBOU 291052 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 452 AM MDT WED OCT 29 2014 ...GUSTY WEST WINDS AND LOW HUMIDITY EXPECTED THIS AFTERNOON... .UPPER RIDGING WILL BRING A WARMER AND DRIER AIRMASS TODAY...ALLOWING FOR MINIMUM HUMIDITY READINGS NEAR 10 PERCENT. GUSTY WEST WINDS OVER THE MOSQUITO RANGE ARE EXPECTED TO PUSH DOWN INTO SOUTH PARK WITH GUSTS OF 25-30 MPH...WITH THE STRONGEST WINDS AND LOWEST HUMIDITY EXPECTED OVER THE WESTERN HALF OF THE ZONE. COZ214-291900- /O.NEW.KBOU.FW.W.0008.141029T1800Z-141030T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 452 AM MDT WED OCT 29 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214...WITH THE MOST CRITICAL CONDITIONS OVER THE WESTERN HALF OF THE ZONE. * TIMING...WEST WINDS WILL BEGIN INCREASING AFTER 1000 AM WITH GUSTS TO 25 MPH AFTER NOON. LOW HUMIDITY VALUES WILL BEGIN RECOVERING AROUND SUNSET HOWEVER WINDS MAY REMAIN GUSTY PAST SUNSET. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND DRY FUELS MAY CREATE ERRATIC AND EXTREME FIRE BEHAVIOR IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
134 WWUS85 KBOU 291918 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 118 PM MDT WED OCT 29 2014 ...GUSTY WEST WINDS AND LOW HUMIDITY THIS AFTERNOON... COZ214-300000- /O.CON.KBOU.FW.W.0008.000000T0000Z-141030T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 118 PM MDT WED OCT 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. THE STRONGEST WINDS WILL BE FOUND OVER THE WESTERN PORTION OF PARK COUNTY. * MINIMUM RELATIVE HUMIDITY...8-18 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND DRY FUELS MAY CREATE ERRATIC AND EXTREME FIRE BEHAVIOR IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
003 WWUS85 KBOU 300002 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 602 PM MDT WED OCT 29 2014 COZ214-300115- /O.EXP.KBOU.FW.W.0008.000000T0000Z-141030T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 602 PM MDT WED OCT 29 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... NORTHWEST WINDS UP TO 20 MPH WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITIES WILL CONTINUE TO CLIMB...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 29, 3:27 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 29, 3:27 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 327 AM MDT WED OCT 29 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 326 AM MDT WED OCT 29 2014 AS AN UPPER RIDGE BUILDS OVER THE DESERT SOUTHWEST PUTTING COLORADO UNDER NORTHWEST FLOW ALOFT...A PIECE OF SHORTWAVE ENERGY WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE GREAT PLAINS TONIGHT. A SURFACE TROUGH WILL DIG SOUTH ALONG THE LEE OF ROCKIES TO INCREASE WINDS OVER THE FORECAST AREA. SEEING A SLIGHT INDICATION OF MOUNTAIN WAVE ACTIVITY WHILE LOOKING AT CROSS SECTIONS...WITH GUSTS UP TO 50 MPH OVER THE HIGH MOUNTAIN PASSES WHILE GUSTS OF 20 TO 30 MPH CAN BE EXPECTED IN THE FOOTHILLS AND HIGH MOUNTAIN VALLEYS. A WARMER AND DRIER AIRMASS WILL BE OVER THE AREA AS 700 MB TEMPERATURES WILL BE 3-5 DEGREES C WARMER THAN YESTERDAY...PUTTING 60S AND LOW 70S OVER THE PLAINS WHILE THE HIGH COUNTRY 40S AND 50S. NORTH PARK WILL BE SLIGHTLY COOLER AS LEFT OVER SNOW REMAINS UP THERE FROM SUNDAY NIGHT/MONDAY MORNING SYSTEM. A DRY COLD FRONT IS EXPECTED TO PUSH INTO NORTHEASTERN CO FROM THE SHORTWAVE LATE THIS EVENING. WINDS MAY REMAIN GUSTY AHEAD OF THE FRONT ESPECIALLY OUT OF THE MOUNTAINS AND FOOTHILLS. WARM ADVECTION IN ADDITION TO THE GUSTY WINDS TONIGHT AND AN INCREASE IN SOME HIGH LEVEL CLOUDS WILL BRING WARMER MINIMUM TEMPERATURES OVERNIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 326 AM MDT WED OCT 29 2014 THURSDAY WILL BE A LITTLE COOLER BEHIND TONIGHTS WEAK FRONT AS COOLER HIGH PRESSURE BUILDS OVER THE NORTHERN PLAINS. LOW LEVEL FLOW ALSO TURNS TO A WEAK UPSLOPE VIA SHALLOW ANTICYCLONIC FLOW. HOWEVER...HIGHS SHOULD STILL MAKE IT TO OR JUST ABOVE NORMAL LEVELS GIVEN ENOUGH SUNSHINE. THERE IS ANOTHER SURGE OF COLDER AIR WORKING ACROSS THE PLAINS THURSDAY EVENING...WHICH WILL KEEP FRIDAY A LITTLE COOLER AS WELL. THIS SURGE IS STRONGER AND PREVENTS LEE TROUGHING FROM DEVELOPING DURING THE DAY. AS A RESULT...HAVE TRIMMED SEVERAL DEGREES FROM FRIDAYS HIGH TEMPERATURE FORECAST WITH TEMPERATURES PROBABLY STRUGGLING TO REACH NORMALS ESPECIALLY ON THE EASTERN PLAINS WHERE THE COOLER AIRMASS IS DEEPER. IN THE MOUNTAINS...WE DO ANTICIPATE WARMING WITH NO EFFECTS FROM FRONT AND STRONGER WARM ADVECTION UNDER THE BUILDING RIDGE. THE WARMER AIRMASS SHOULD FINALLY SPILL ONTO THE PLAINS BY SATURDAY WITH STRONGER LEE TROUGHING...ALTHOUGH A FEW SPOTS COULD STILL BE A LITTLE COOLER IF HIGH LEVEL CLOUDS THICKEN AHEAD OF UPPER TROUGH. THERE IS STILL GENERAL AGREEMENT AMONG THE VARIOUS MEDIUM RANGE MODELS AND ENSEMBLES REGARDING THE WEEKEND WEATHER...ALTHOUGH THERE WAS SOME SLOWING WITH REGARD TO SUNDAYS COLD FRONT. THE CHANCE OF SHOWERS SHOULD STILL ENTER THE PICTURE IN THE MOUNTAINS BY LATE SATURDAY AS MOISTURE/LIFT INCREASE AHEAD OF UPPER TROUGH AXIS. THE BEST LIFT AND MOISTURE WILL REMAIN TO OUR NORTH...BUT THE MAJORITY OF MODEL GUIDANCE ALSO SUGGESTS SOME ENERGY HOLDING BACK TO THE SOUTHWEST WHICH WOULD KEEP A CHANCE OF SHOWERS IN THE FORECAST THROUGH SUNDAY NIGHT AND EVEN MONDAY. IT COULD BE COLD ENOUGH FOR SOME SNOW ON THE PLAINS SUNDAY NIGHT/EARLY MONDAY BUT AT THIS TIME ANY PRECIPITATION IS LOOKING LIGHT. GOING LOW CHANCES OF PRECIPITATION ARE GOOD AT THIS TIME. && .AVIATION...(FOR THE TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 326 AM MDT WED OCT 29 2014 VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. DRAINAGE WINDS WILL BECOME NORTHWEST THIS AFTERNOON...WHICH WILL LIKELY ANTICYCLONE AND PERHAPS TURN WINDS MORE NORTH-NORTHEASTERLY AT KAPA. COLD FRONT EXPECTED THIS EVENING IS NOT EXPECTED TO CHANGE THE WINDS MUCH AT THE AREA AIRPORTS...SHOULD STAY FURTHER EAST OVER THE PLAINS. THEREFORE EXPECT A RETURN TO DRAINAGE OVERNIGHT. && .FIRE WEATHER... ISSUED AT 326 AM MDT WED OCT 29 2014 AS A WARMER AND DRIER AIRMASS MOVES OVER THE AREA TODAY... INCREASING PRESSURE GRADIENTS WILL INCREASE WESTERLY WINDS ESPECIALLY OVER THE HIGH MOUNTAINS WITH SLIGHTLY LESS SPEEDS OVER THE HIGH MOUNTAIN VALLEYS AND FOOTHILLS. WITH THE DRIER CONDITIONS EXPECTED ALONG AND SOUTH OF I70 IN THE MOUNTAINS...SOUTH PARK BECOMES A CONCERN AS HUMIDITY IS EXPECTED TO BOTTOM OUT CLOSE TO 10%. GUSTY WEST-NORTHWESTERLY WINDS WILL BLOW OVER THE MOSQUITO RANGE AND DOWN INTO THE PARK WITH GUSTS AROUND 25 MPH. A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA...ZONE 214...FOR THE AFTERNOON. WINDS MAY STAY GUSTY AFTER SUNSET...BUT HUMIDITY CONDITIONS ARE EXPECTED TO IMPROVE. && .BOU WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM MDT THIS MORNING FOR COZ038-042-043- 045. RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR COZ214. && SHORT TERM...KRIEDERMAN LONG TERM...BARJENBRUCH AVIATION...KRIEDERMAN FIRE WEATHER...KRIEDERMAN
Hazardous weather outlook, Oct 28, 11:56 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1156 PM MDT TUE OCT 28 2014 COZ030>051-300600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1156 PM MDT TUE OCT 28 2014 ...FREEZE WARNING THROUGH 8 AM WEDNESDAY FOR THE NORTHERN AND CENTRAL PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TONIGHT CLEAR SKIES WILL ALLOW MINIMUM TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING BY MORNING. AREAS THAT DID NOT SEE THESE COLD TEMPERATURES LAST NIGHT ARE UNDER A FREEZE WARNING TONIGHT...WELD COUNTY...EASTERN LARIMER COUNTY...AND EASTERN ADAMS AND ARAPAHOE COUNTIES UNTIL 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY WEATHER WILL PREVAIL WEDNESDAY THROUGH MOST OF SATURDAY WITH ABOVE NORMAL TEMPERATURES. BY LATE SATURDAY INTO SUNDAY...A PASSING UPPER LEVEL DISTURBANCE WILL BRING INCREASING WINDS TO THE FORECAST AREA...AS WELL AS A CHANCE OF SHOWERS. AT THIS TIME THE BEST CHANCE OF PRECIPITATION WILL OCCUR IN THE MOUNTAINS WHERE TEMPERATURES WILL TURN COLD ENOUGH FOR SOME LIGHT SNOW. BELOW NORMAL TEMPERATURES WILL RETURN TO THE ENTIRE FORECAST AREA FOR BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.